MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC MAMMOMARK; BIOPSY SITE IDENTIFIER

DEVICOR MEDICAL PRODUCTS, INC MAMMOMARK; BIOPSY SITE IDENTIFIER
Model Number MAM3008
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mammomark biopsy site identifier is a sterile, single use device intended for use after an open surgical or percutaneous breast biopsy procedure to mark the biopsy site.The device is not available for analysis, which precludes a full investigation and analysis of the root cause.However, this failure mode is identified in the risk management file and will occur at the end of the procedure and involves the marker tip physically breaking.The failure mode involves the tip of a side deploy marker shearing on the cutter of a disposable probe and separating from the body of the marker.Should this failure mode occur, there is a chance the broken marker tip may be left in the patient's breast.Current ifu lists this failure mode as a potential adverse event if device is misused.Based on patient consequences of unintended piece of the device of the device left in the biopsy site, we are submitting this medwatch report.
 
Event or Problem Description
It was reported by the affiliate that during a clip placement/ biopsy site marking procedure at the end of the procedure, the radiologist tried to place a biopsy marker.But the marker guide extremity broke inside the patient's breast leaving a 16mm debris in the breast.This event is documented in our system as (b)(4).

Brand Name
MAMMOMARK
Common Device Name
BIOPSY SITE IDENTIFIER
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key11654167
Report Number3008492462-2021-00006
Device Sequence Number19706789
Product Code NEU
UDI-Device Identifier10841911100444
UDI-Public(01)10841911100444(17)220421(10)F12043206D
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/21/2022
Device Model NumberMAM3008
Device Catalogue NumberMAM3008
Device Lot NumberF12043206D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2021
Initial Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1